MAUDE Adverse Event Report: Brainlab SE Navigation SW Cranial EM (Version 1.1); Image Guided Surgery System/Instrument, Stereotaxic, Product Code: HAW

Brainlab SE Navigation SW Cranial EM (Version 1.1); Image Guided Surgery System/Instrument, Stereotaxic, Product Code: HAW
Model Number 22240-06H
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A cranial shunt revision procedure for csf drainage , has been performed with the aid of the brainlab navigation sw cranial em 1.1.After three navigated catheter placement attempts, without retrieving the expected csf, the surgeon determined that these had missed the lateral ventricle and had deviated from the intended path.The surgeon then performed a re-registration and continued the procedure successfully with navigation.According to the surgeon/treating clinician: the procedure was completed successfully as intended with navigation.There was no serious/critical harm or negative clinical effect to the patient due to the deviating catheter placement attempts.Nevertheless for successful outcome of the surgery csf instillation was performed to restore adequate catheter flow.There was no reported serious/critical harm or negative clinical effect due to the prolonged surgery/anesthesia of ca.2.5 hours.There were further no remedial actions necessary, done or planned for this patient.There was also no prolongation of hospitalization.
 
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since shunt placement attempts were performed in a different location in the brain than anticipated with the brainlab navigation involved, despite according to the surgeon (treating clinician): the procedure was completed successfully as intended with navigation.There was no serious/critical harm or negative clinical effect to the patient due to the deviating catheter placement attempts.Nevertheless for successful outcome of the surgery csf instillation was performed to restore adequate catheter flow.There was no reported serious/critical harm or negative clinical effect due to the prolonged surgery/anesthesia of ca.2.5 hours.There were further no remedial actions necessary, done or planned for this patient.There was also no prolongation of hospitalization.A comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report upon completion of the investigation.H6, h7.A comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report to the fda upon completion of investigation.

Brand Name
Navigation SW Cranial EM (Version 1.1)
Common Device Name
Image Guided Surgery System/Instrument, Stereotaxic, Product Code: HAW
Manufacturer (Section D)
Brainlab SE
olof-palme-strasse 9
muenchen, 81829
GM  81829
Manufacturer (Section G)
Brainlab SE
olof-palme-strasse 9
muenchen, 81829
GM   81829
Manufacturer Contact
boutaina mediane
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key50716681
Report Number8043933-2026-00071
Device Sequence Number9852933
Product Code HAW
UDI-Device Identifier04056481132422
UDI-Public04056481132422
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22240-06H
Device Catalogue Number71211A
Device Lot NumberSW v 1.1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown